MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD13
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, after assembling with the generator and battery, the opening and closing of the jaws already had difficulty.Generator beeped and red light appears when grasping tissue.They trouble shoot with another battery.The jaw closed but had problems opening at times.There was no patient injury.
 
Event or Problem Description
According to the reporter, during rt partial glossectomy and right neck dissection, after assembling with the generator and battery, the opening and closing of the jaws already had difficulty.Generator beeped and red light appears when grasping tissue.They trouble shoot with another battery.The jaw closed but had problems opening at times.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the unit had an adhesive failure and the audio speaker was loose.The issue was resolved by pressing fully the speaker into the housing and it had adequate adhesion.It was reported that the jaws of the device were difficult to open.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the device received a red light and would not activate during use.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.This issue can occur if the speaker was not pushed deep enough into the housing receptacle after the adhesive application.Also, activating the device with the jaws closed causes the compression spring to come into contact with bare speaker leads resulting in a short.The audio speaker most likely came loose out of its housing during shipping or device use.Internal process improvements have been initiated to mitigate this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key10471375
Report Number1717344-2020-00968
Device Sequence Number16962399
Product Code LFL
UDI-Device Identifier10884521195202
UDI-Public10884521195202
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K141371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Model NumberSCD13
Device Catalogue NumberSCD13
Device Lot Number92310289X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1